Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Austin/San Antonio, TX

March 13, 2007Caldwell County, Hays County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 13, 2007, 1:04 PM CDT for Caldwell County, Hays County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2007, 1:04 PM CDT (18:04 UTC)
Expired
Mar 13, 2007, 6:00 PM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Caldwell County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 2:38 PM CDTFLASH FLOODLockhart, TXFM 1322 FROM CLEARFORK ROAD TO EBBON ROAD WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 131806
FFWEWX
TXC055-209-132300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  HAYS
  CALDWELL

* UNTIL 600 PM CDT

* AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF THUNDERSTORMS MOVING INTO CALDWELL AND HAYS COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE WOODCREEK...WIMBERLEY...UHLAND... 
  NIEDERWALD...KYLE...DRIPPING SPRINGS AND DRIFTWOOD.

SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TODAY THROUGH WEDNESDAY 
AFTERNOON. DUE TO PREVIOUS HEAVY RAINFALL...ANY ADDITIONAL RAINFALL 
WILL BE QUICK TO RUNOFF AND CAUSE FLASH FLOODING PROBLEMS.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT 
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT EVER TRY CROSS ANY 
FLOODED AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3000 9819 2971 9766 2986 9751 3027 9816

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 12:22 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 13, 12:22 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 PM CDT TUE MAR 13 2007

.AVIATION...
THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTH CENTRAL TEXAS.
THESE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AS THEY MOVE
NORTHEAST ACROSS THE REGION. PREVAILING VFR WITH PATCHY MVFR/IFR
CONDITIONS ARE EXPECTED TO DETERIORATE ALONG THE I-35 CORRIDOR AS
THE STORMS APPROACH TAF SITES. THESE STORMS ARE EXPECTED TO BE
WIDESPREAD BY 21Z AND WILL CONTINUE ACROSS THE AREA UNTIL AT LEAST
03Z WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT TUE MAR 13 2007/

DISCUSSION...
CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY
MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE.  WILL
KEEP FLASH FLOOD WATCH THRU 7 AM WEDNESDAY MORNING.
LOW ALOFT NEAR THE SE CORNER OF NEW MEXICO IS FORECAST
TO MOVE EAST ACROSS TEXAS TONIGHT AND WEDNESDAY MORNING.
AHEAD OF THIS MARCH RAIN MAKER...OCCASIONAL RAIN WILL
CONTINUE FORMING TODAY AND TONIGHT...WITH SHOWERS AND
THUNDERSTORMS. THIS AREA OF RAIN WILL SLOWLY MOVE EAST
LATER TODAY AND TONIGHT...THRU WEDNESDAY MORNING...AS
THE LOW ALOFT IS CARRIED EAST. BY WEDNESDAY AFTERNOON A
COMPOSITE OF SOLUTIONS SINCE THE WEEKEND SHOWS THE LOW
MOVING EAST OF THE AREA...SIGNALING DECREASING CLOUDS
AND RAIN CHANCES FROM THE WEST BEGINNING WEDNESDAY MORNING
AND CONTINUING THRU WEDNESDAY AFTERNOON.

MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST
WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP
PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING...
THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY...
AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON
THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME
WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING
FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY
AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING
WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY
IS EXPECTED SATURDAY.  INCREASING CLOUDS ARE EXPECTED
SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS
RETURN AND INCREASE.

MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING
UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME
WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND
ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE
WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST
TO APPROACH THE AREA FROM THE WEST.

PREV DISCUSSION... /ISSUED 350 AM CDT TUE MAR 13 2007/

DISCUSSION...LARGE UPPER LEVEL LOW PRESSURE IS QUASI-STATIONARY
OVER THE WEST TEXAS/NEW MEXICO BORDER THIS MORNING. LOOKING AT THE
WATER VAPOR IMAGERY THIS FEATURE IS QUITE IMPRESSIVE. THIS SYSTEM
WILL BEGIN TO TRACK EASTWARD TODAY AND TONIGHT ACROSS TEXAS.
CURRENTLY ON RADAR...THERE ARE SHOWERS AND THUNDERSTORMS IN OUR
NORTHEASTERN COUNTIES. THESE SHOWERS AND THUNDERSTORMS HAVE BEEN
PROPOGATING...REFORMING...AND TRAINING OVERNIGHT. THE UPPER RAIN
AMOUNTS OVERNIGHT...ACCORDING TO RADAR ESTIMATION...ARE AROUND 3
INCHES IN WILSON AND GONZALES COUNTIES.

AS THE UPPER LOW PROGRESSES EASTWARD TODAY AND TONIGHT...MANY
SHORTWAVES WILL ROTATE AROUND THE UPPER LOW...CONTINUING TO BRING
WAVES OF SHOWERS AND THUNDERSTORMS TO THE REGION. PW AMOUNTS ARE
RUNNING VERY SIMILAR TO YESTERDAY MORNING...WITH 0.84 INCHES AT
KDRT AND 1.53 INCHES AT KCRP. AMPLE MOISTURE IS IN PLACE ALONG
WITH AMPLE LIFT FROM THE UPPER LOW. THEREFORE FLASH FLOODING IS A
THREAT FOR THE NEXT 24 HOURS...AT LEAST. WE WILL ISSUE A FLASH
FLOOD WATCH FOR THE EASTERN HALF OF OUR CWFA. IN CONJUNCTION WITH
THE THREAT TO FLASH FLOODING...WE ALSO HAVE A SLIGHT RISK FOR
SEVERE THUNDERSTORMS FOR TODAY AS WELL.

THE UPPER LOW WILL FINALLY MAKE ITS EXIT OUT OF TEXAS LATE WEDNESDAY.
THIS WILL BRING AN END TO THE RAIN CHANCES BY WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS. SKIES WILL CLEAR BEHIND THE SYSTEM AND
WINDS WILL BE CALM WEDNESDAY NIGHT. DUE TO SATURATED
GROUNDS...THIS WILL BE THE PERFECT SET UP FOR FOG. SO HAVE
INCLUDED FOG IN THE FORECAST LATE WEDNESDAY NIGHT/THURSDAY
MORNING. A COLD/DRY FRONT IS FORECAST TO MOVE THROUGH THE AREA
SOMETIME THURSDAY NIGHT...ALTHOUGH THE MODELS DIFFER IN THEIR
SOLUTIONS. HAVE GONE MORE WITH A CONSENSUS FORECAST AND BROUGHT
THE FRONT THROUGH THE REGION...ALONG THE LINES OF THE NAM12 AND
ECMWF. THIS WILL MEAN WARM TEMPERATURES AHEAD OF THE FRONT ON
THURSDAY...THEN COOLER TEMPERATURES ON FRIDAY POST FROPA. AFTER
THE FRONTAL PASSAGE...TEMPERATURES WILL BE CLOSER TO SEASONAL
NORMALS FOR THE REMAINDER OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              63  79  59  84  56 /  80  50  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  60  78  55  81  52 /  80  50  -    0  -
DEL RIO INTL AIRPORT           60  86  59  89  61 /  30  10  -   -   -
SAN ANTONIO INTL AIRPORT       63  81  61  85  58 /  70  40  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

08/25
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 AM CDT TUE MAR 13 2007

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
537 AM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:14 PM CDTSevere Thunderstorm WarningEWXAtascosa16 min
Mar 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 12, 9:34 PM CDTFlash Flood WarningEWXGonzales3 hr
Mar 12, 9:44 PM CDTSevere Thunderstorm WarningEWXAtascosa27 min
Mar 12, 9:49 PM CDTSevere Thunderstorm WarningEWXMedina26 min
Mar 12, 9:51 PM CDTFlash Flood WarningEWXWilson114 min
Mar 12, 10:16 PM CDTSevere Thunderstorm WarningEWXBandera29 min
Mar 13, 12:39 AM CDTFlash Flood WarningEWXBexar2 hr
Mar 13, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more24 hr
Mar 13, 11:11 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Wilson3 hr
Mar 13, 11:28 AM CDTSevere Thunderstorm WarningEWXAtascosa32 min
Mar 13, 11:53 AM CDTFlash Flood WarningEWXDeWitt, Gonzales6 hr
Mar 13, 11:59 AM CDTSevere Thunderstorm WarningEWXAtascosa31 min
Mar 13, 12:11 PM CDTSevere Thunderstorm WarningEWXFrio34 min
Mar 13, 12:28 PM CDTFlash Flood WarningEWXKarnes6 hr
Mar 13, 12:49 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Mar 13, 1:12 PM CDTSevere Thunderstorm WarningEWXKendall33 min
Mar 13, 1:42 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall33 min
Mar 13, 1:58 PM CDTFlash Flood WarningEWXBastrop, Fayette, Lavaca, Lee, Travis, Williamson4 hr
Mar 13, 2:03 PM CDTSevere Thunderstorm WarningEWXLlano12 min
Mar 13, 2:07 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
Mar 13, 2:11 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina, Wilson4 hr
Mar 13, 2:14 PM CDTSevere Thunderstorm WarningEWXDeWitt46 min
Mar 13, 2:38 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr3 hr
Mar 13, 2:38 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano3 hr
Mar 13, 4:10 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes50 min
Mar 13, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson33 min
Mar 13, 6:01 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more4 hr
Mar 13, 6:11 PM CDTSevere Thunderstorm WarningEWXKarnes64 min
Mar 13, 6:52 PM CDTSevere Thunderstorm WarningEWXDeWitt23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.